Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 28, 2008, 7:50 AM CDT for Presidio County, Texas. It took effect at Aug 28, 2008, 9:58 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2008, 7:50 AM CDT (12:50 UTC)
- In effect from
- Aug 28, 2008, 9:58 AM CDT
- Expired
- Aug 28, 2008, 10:12 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 281250 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 750 AM CDT THU AUG 28 2008 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RECENT RAINFALL ALONG THE RIO GRANDE NEAR PRESIDIO HAS RESULTED IN RIVER LEVELS RISING OVERNIGHT AND THIS MORNING. THE CURRENT LEVEL IS JUST ABOVE 7 FEET...BUT IS EXPECTED TO CREST LATER THIS MORNING TO 10 FEET. THIS WILL RESULT IN MINOR FLOODING ALONG THE RIO GRANDE TODAY. ALTHOUGH RIVER LEVELS ARE FORECASTED TO DROP AFTER THE CREST...ANY ADDITIONAL HEAVY RAINFALL TODAY WILL KEEP RIVER LEVELS AT OR ABOVE THE FLOOD STAGE. ADDITIONAL STATEMENTS ARE EXPECTED THURSDAY AFTERNOON. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-290050- /O.NEW.KMAF.FL.W.0007.080828T1458Z-080829T0808Z/ /PRDT2.1.ER.080828T1458Z.080828T1700Z.080828T2008Z.NO/ 750 AM CDT THU AUG 28 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7AM THURSDAY THE STAGE WAS 7.7 FEET (2.3 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 10.0 FEET (3.0 METERS) BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER. IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR OTHER STRUCTURES IS KNOWN TO OCCUR. $$
1 follow-up statement
000 WGUS84 KMAF 290312 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1012 PM CDT THU AUG 28 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RIVER LEVELS NEAR PRESIDIO HAVE CONTINUED TO STEADILY FALL AND THE CURRENT LEVEL IS NOW AT 6.7 FEET OR 2.0 METERS WHICH IS BELOW ACTION STAGE. RIVER LEVELS ARE EXPECTED TO CONTINUE TO FALL TO NEAR 5.0 FEET BY FRIDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AREA THROUGH THIS WEEKEND AND ANY ADDITIONAL RAINFALL COULD CAUSE ABRUPT CHANGES TO THE CURRENTLY FORECASTED RIVER LEVELS. ADDITIONAL STATEMENTS ARE NOT EXPECTED. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-290342- /O.CAN.KMAF.FL.W.0007.000000T0000Z-080829T0808Z/ /PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1012 PM CDT THU AUG 28 2008 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * AT 9PM THURSDAY THE STAGE WAS 6.4 FEET (2.0 METERS). * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.0 FEET (2.4 METERS). THE RIVER WILL FALL TO 4.9 FEET (1.5 METERS) BY . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 28, 6:25 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 28, 6:25 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 625 AM CDT THU AUG 28 2008 .DISCUSSION... && .AVIATION... ABUNDANT MID AND HIGH CLOUDS WILL PERSIST ACROSS THE AREA TODAY AS UPPER LOW CONTINUES TO SPIN OVER NORTHERN MEXICO. CONTINUED 12Z TEMPO FOR MORNING STRATUS FOR FST... AND ALSO PROB30 FOR AFTERNOON STORMS. STORMS COULD AFFECT OTHER TAF SITES BUT WITH LOWER POPS DID NOT MENTION. && .PREV DISCUSSION... /ISSUED 423 AM CDT THU AUG 28 2008/ DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL LOW SPINNING ACROSS SOUTHERN NEW MEXICO...FAR WEST TEXAS....AND NORTHERN CHIHUAHUA MEXICO EARLY THIS MORNING. ABUNDANT MID AND HIGH LEVEL MOISTURE CONTINUES TO SPREAD ACROSS THE FORECAST AREA AHEAD OF THIS FEATURE. RICH LOW LEVEL MOISTURE ALSO REMAINS IN PLACE...WITH SURFACE DEWPOINTS IN THE 60S ACROSS MOST OF THE REGION. THE UPPER LEVEL LOW IS EXPECTED TO DRIFT FARTHER SOUTH ACROSS NORTHERN MEXICO TODAY...AS THE EASTERN EDGE OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO NOSE EASTWARD ACROSS THE FOUR CORNERS REGION. MINOR SHORTWAVE TROUGHS EMBEDDED WITHIN THE FLOW ON THE EASTERN SIDE OF THE UPPER LOW...COMBINED WITH RICH ATMOSPHERIC MOISTURE...ALONG WITH DAYTIME HEATING AND INSTABILITY SHOULD ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION AGAIN. THE BEST COVERAGE OF PRECIPITATION LOOKS TO IMPACT THE SOUTHWESTERN PORTION OF THE CWFA...INCLUDING THE DAVIS MTNS...MARFA PLATEAU...BIG BEND REGION AND PRESIDIO VALLEY. HAVE INCREASED POPS TO 50-60 PCT COVERAGE ACROSS THESE LOCATIONS. CONVECTION SHOULD BE LESSER IN COVERAGE ACROSS SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN...BUT STILL INCREASED GRIDDED POPS TO RANGE FROM 20-40 PCT ALONG THESE AREAS GIVEN THE ABUNDANT MID LEVEL MOISTURE AND THE AFTERNOON INSTABILITY. CONCERNS FOR LOCALLY HEAVY RAINFALL AND FLOODING WILL EXIST WITH THUNDERSTORMS TODAY AS PRECIPITABLE WATER VALUES WILL BE NEAR OR ABOVE 1.5 INCHES. THE BIGGEST CONCERNS FOR FLOODING WILL BE ACROSS SOUTHWEST TEXAS...WHERE THUNDERSTORMS WILL BE MORE NUMEROUS IN COVERAGE. WE WILL RE-ISSUE THE SPECIAL WEATHER STATEMENT HIGHLIGHTING THE HEAVY RAINFALL CONCERNS THIS MORNING. OTHERWISE...WITH CONTINUED MOSTLY CLOUDY SKIES ANTICIPATED...AND A COOLING TREND IN THE LOWER LEVELS OF THE ATMOSPHERE...WE EXPECT HIGH TEMPERATURES TO BE COOLER TODAY. RAIN CHANCES WILL CONTINUE ACROSS THE REGION THROUGH THE WEEKEND. THE MEXICO UPPER LOW WILL CONTINUE TO DRIFT WESTWARD TOWARD THE BAJA REGION FRIDAY...AND REMAIN IN THAT VICINITY THROUGH THE WEEKEND. MEANWHILE...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO STRENGTHEN AS IT BECOMES CENTERED ACROSS THE GREAT LAKES/OHIO VALLEY REGION. ADDITIONAL SHORTWAVE TROUGHS WILL CONTINUE TO MOVE NORTHWESTWARD ACROSS WEST AND SOUTHWEST TEXAS IN BETWEEN THESE TWO FEATURES THROUGH THE WEEKEND...WHICH WILL COMBINE WITH A VERY MOIST AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS. WE HAVE INCREASED GRIDDED POPS ACROSS MOST LOCATIONS THROUGH SUNDAY...WITH THE BEST COVERAGE GENERALLY INDICATED ALONG AND WEST OF THE PECOS RIVER. LATER SHIFTS MAY WANT TO CONSIDER A FLASH FLOOD WATCH FOR OUR WESTERN AND SOUTHWESTERN AREAS...ESPECIALLY IF THESE LOCATIONS RECEIVE HEAVY RAINS TODAY. TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH THE WEEKEND. AN UPPER LEVEL LOW IS STILL PROGGED TO DEEPEN ACROSS THE NORTHWESTERN U.S. MONDAY...WITH INCREASED SOUTH TO SOUTHWESTERLY FLOW ALOFT ACROSS OUR AREA MONDAY AND TUESDAY. THIS FLOW PATTERN WILL SUPPORT KEEPING 20-30 PCT COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST BOTH DAYS. THESE MAY BE INCREASED LATER IN TIME. THERE IS GREATER UNCERTAINTY BEYOND TUESDAY AS MEDIUM RANGE MODELS DISAGREE ON THE EVENTUAL TRACK OF THE NORTHERN UPPER LEVEL LOW. AS SUCH... HAVE KEPT LOW POPS IN THE FORECAST AS SOUTHWESTERLY FLOW ALOFT MAY PERSIST INTO THE MIDDLE OF THE WEEK. WE GENERALLY KEPT MAX/MIN TEMPERATURES CLOSE TO GUIDANCE VALUES. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 28, 4:35 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 AM CDT THU AUG 28 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 435 AM CDT THU AUG 28 2008 /335 AM MDT THU AUG 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY WEST OF THE PECOS RIVER... ESPECIALLY ACROSS THE DAVIS MOUNTAINS... MARFA PLATEAU... AND BIG BEND REGION. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS AND MAY LEAD TO FLASH FLOODING. WHILE LOWER CHANCES OF STORMS ARE EXPECTED ACROSS THE REMAINDER OF THE AREA... LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE ALSO EXPECTED FRIDAY THROUGH SUNDAY... WITH HEAVY RAINFALL AGAIN BEING THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER... EMERGENCY MANAGERS... LAW ENFORCEMENT... AND AREA RESIDENTS WEST OF THE PECOS RIVER SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 28, 4:30 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CDT THU AUG 28 2008 NMZ027-028-TXZ057-058-074-075-079>082-258-282100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 430 AM CDT THU AUG 28 2008 /330 AM MDT THU AUG 28 2008/ ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY THROUGH THE WEEKEND... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHERN MEXICO WILL REMAIN NEAR THE AREA THROUGH THE WEEKEND. THIS LOW WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE HEAVY RAINFALL ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE AREA. THE HEAVIEST RAINFALL IS EXPECTED GENERALLY ALONG AND WEST OF THE PECOS RIVER... ESPECIALLY OVER THE DAVIS MOUNTAINS... MARFA PLATEAU... PRESIDIO VALLEY... AND BIG BEND. AVERAGE RAINFALL AMOUNTS OF A HALF INCH OR MORE ARE EXPECTED WHILE A FEW LOCATIONS MAY RECEIVE OVER 2 INCHES OF RAIN. AREA RESIDENTS ARE URGED TO MONITOR DEVELOPING WEATHER CONDITIONS AND BE PREPARED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES OR WARNINGS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:38 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis | 3 hr |
| Aug 28, 4:50 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Aug 28, 6:19 PM CDT | Areal Flood Advisory | MAF | Andrews | 3 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.